Format

Send to

Choose Destination
See comment in PubMed Commons below
Wien Med Wochenschr. 2009;159(17-18):462-9. doi: 10.1007/s10354-009-0708-2.

[Drug interactions in geriatric medicine].

[Article in German]

Author information

1
Universitätsklinik für Klinische Pharmakologie, Medizinische Universität Wien, Wien, Austria.

Abstract

Drug interactions are often seen in elder patients due to polymedication. They can lead to unwanted side effects attended with unspecific symptoms such as vertigo, lateropulsion, fatigue or confusion. This can result in a prescribing cascade. Interactions can take place on all pharmacodynamic and pharmacokinetic levels, whereas the CYP enzyme-dependent metabolism seems to play a key role. The incidence of drug interactions is quite high and clinical relevant interactions are also not uncommon. Especially drugs with a low therapeutic index are more likely to be the target of clinical relevant interactions. However, most of the drug interactions can be managed by dose-reduction or by replacing one of the possibly interacting drugs. An important point is to remember the possibility of drug interactions.

PMID:
19823793
DOI:
10.1007/s10354-009-0708-2
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Springer
    Loading ...
    Support Center